Virginia, 2011Damaging Winds in Virginia, May 27, 2011
May 27, 2011 · NWS LWX · 12 events in 6 counties and zones
A warm and moist airmass remained over the region during the 27th. A surface trough provided the lifting mechanism for more showers and thunderstorms to develop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm and moist airmass remained over the region during the 27th. A surface trough provided the lifting mechanism for more showers and thunderstorms to develop. Copious amounts of instability caused some thunderstorms to become severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 27, 2:13 PM EST, 3 hours 27 minutes earlier.
Area forecast discussion, May 27, 2:13 PM EST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
313 PM EDT FRI MAY 27 2011
.SYNOPSIS...
A LINE OF THUNDERSTORMS OVER CENTRAL NORTH CAROLINA IS TRACKING
NORTH-NORTHEAST TOWARDS THE MID ATLANTIC REGION. UPPER LEVEL
DISTURBANCES WILL TRIGGER AFTERNOON THUNDERSTORMS SATURDAY. A
RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA SUNDAY THROUGH
THE WEDNESDAY...BRINGING A VERY WARM AIR MASS OVER THE AIR MASS TO
THE MID ATLANTIC. COOLER AND DRIER AIR WILL MOVE INTO THE REGION
DURING THE LATTER PART OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
SVR TSTM WTCH HAS BEEN ISSUED FOR THE ENTIRE CWA. AM MOST
CONCERNED ABT THE CENTRAL PART OF THE CWA...PERHAPS FM I-81 TO
I-95?...BASED ON ONGOING STORMS TOPPING 50K FT IN N CENTRAL NC
WHICH APPEAR TO BE TRACKING IN A DIRECTION OF ABT 010. HRRR SHOWS
THESE BCMG A PROBLEM IN NELSON ARND 20/21Z AND INTO THE DC AREA
ARND 23Z. SFC HEATING AND STEEPER LAPSE RATES WILL RESULT IN
MODERATE INSTABILITY BY THE MID TO LATE AFTN WITH SBCAPE VALUES UP
TO 3000 J/KG.
SFC ANLYS SHOWS A WEAK FNT W OF THE CWA. THIS PLACES MID ATLC IN
CONTINUED UNSTABLE AIR MASS LK YDA. MAIN THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL. ATTM I'M A LTL LESS WORRIED ABT THE FLDG
THREAT IN THE HIGHLANDS...BUT WE'LL NEED TO KEEP OUR EYES ON PTNL
TRAINING OF STORMS ON SSW-NNE FLOW...ESPECIALLY MINERAL
CO...WHERE FLASH FLOODING OCCURRED YDA AND HRLY FFG IS VERY LOW.
AS WELL CANNOT RULE OUT ISOLD TOR.
CONVECTIVE ACTIVITY WILL SUBSIDE DURING THE LATE EVE AS STORMS
WEAKEN AND MOVE INTO PA. LOW TEMPS WILL ONLY FALL INTO THE 60S
ACROSS MOST OF THE REGION.
&&
.SHORT TERM /SATURDAY/...
MODELS SHOW ANOTHER DISTURBANCE MOVING ACROSS THE CWA ON SATURDAY.
INITIALLY TERRAIN AND THEN THE DISTURBANCE SHOULD HELP TO TRIGGER
ISOLATED TO SCATTERED CONVECTION MAINLY IN THE AFTERNOON. CAPE MIGHT
NOT BE AS GREAT AS FRIDAY...BUT SHOULD BE SUFFICIENT ENOUGH TO
SUPPORT THUNDERSTORM GROWTH...SOME COULD BE STRONG. AFTER DAYTIME
HEATING ENDS...THUNDERSTORMS SHOULD DIMINISH.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
UPPER RIDGE BUILDS ACROSS THE AREA SUNDAY THRU WED. THIS WILL HELP TO
SUPPRESS CONVECTION BUT BUILD THE HEAT WITH HIGH TEMPERATURES INTO
THE 90S. MODELS SHOW THE RIDGE BREAKING DOWN DURING THE MID WEEK.
BUT MODELS SOMETIMES TRY TO BREAK DOWN RIDGES TOO SOON...SO THIS
COULD WIND UP BEING DELAYED UNTIL THURSDAY. REGARDLESS IT APPEARS
THAT A COOLER CONTINENTAL AIR MASS WL PUSH INTO THE MID ATLC DURG
THE LATTER PART OF NEXT WK.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
A WEAKENING UPPER TROUGH WILL LEAD TO ANOTHER ROUND OF SHOWERS
AND STORMS THIS AFTN AND EVE. CHO LKLY TO BE THE 1ST TARGET BTWN
20/21Z...THEN TRACKING TOWARD IAD/DCA ABT 2 HRS LATER. STRONGEST
STORMS HAVE THE POTENTIAL TO PRODUCE STRONG WINDS AND LARGE HAIL.
CONVECTION SHOULD SUBSIDE DURING THE LATE EVE.
AFTERNOON THUNDERSTORMS ARE POSSIBLE AT THE TERMINALS ON SATURDAY.
RIDGE OF HIGH PRESSURE BUILDS IN SUNDAY THROUGH EARLY NEXT WEEK
WHICH WILL LIKELY PUT A LID ON CONVECTION.
&&
.MARINE...
SVR TSTM WATCH IN EFFECT. THIS COULD CAUSE PROBLEMS ON THE WATERS
LATE THIS AFTN AND EVE. MARINERS SHOULD BE ALERT FOR SMW'S AND BE
READY TO MOVE TO PORT QUICKLY.
SLY CHANNELING WILL LEAD TO SCA CONDITIONS ACROSS THE MAIN STEM OF
MD CHSPK BAY AND LOWER TIDAL POTOMAC RIVER THIS AFTN AND EVE.
WILL HAVE TO WATCH SOUTHEAST FLOW ON THE MID/LOWER BAY AND LOWER
POTOMAC SATURDAY PM/EVE AS GUSTS COULD COME CLOSE TO SCA CRITERIA.
THERE COULD ALSO BE AFTERNOON THUNDERSTORMS THAT COULD PRODUCE GUSTY
WINDS. AFTER THAT...RIDGE OF HIGH PRESSURE BUILDS IN THROUGH EARLY
NEXT WEEK.
&&
.TIDES/COASTAL FLOODING...
SLY FLOW CONTINUES THROUGH THE WEEKEND AND A NEW MOON IS APPROACHING
/JUNE 1/. AT THE MOMENT WATER LVLS BLO LVL OF CONCERN...BUT W/
THAT NEW MOON WATER LEVELS WILL REMAIN ELEVATED...WITH THE POTENTIAL
FOR FURTHER MINOR COASTAL FLOODING THROUGH THE HOLIDAY WEEKEND.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ501-502.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ503-504.
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ050-055-
501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ531>534-
537-539>541-543.
&&
PRODUCTS...WOODY!Hazardous weather outlook, May 27, 12:00 PM EST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
100 PM EDT FRI MAY 27 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
281200-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
100 PM EDT FRI MAY 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR THE ENTIRE
AREA. THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND
DAMAGING WIND GUSTS AS THE PRIMARY THREATS.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR PORTIONS OF THE TIDAL
POTOMAC AND MARYLAND CHESAPEAKE BAY THIS AFTERNOON AND EVENING.
MINOR COASTAL FLOODING IS POSSIBLE LATE TONIGHT ON THE WESTERN SHORE
OF THE MARYLAND CHESAPEAKE BAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE THREAT FOR MINOR COASTAL FLOODING AT TIMES OF HIGH TIDE ON THE
TIDAL POTOMAC AND WESTERN SHORE OF THE CHESAPEAKE BAY CONTINUES
THIS WEEKEND.
HEAT INDICES MAY APPROACH 100 DEGREES MONDAY AND TUESDAY IN THE
BALTIMORE-WASHINGTON METRO AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS IN EFFECT. RELAY REPORTS OF SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-281200-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
100 PM EDT FRI MAY 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR THE ENTIRE
AREA. THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND
DAMAGING WIND GUSTS AS THE PRIMARY THREATS.
STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. A
FLASH FLOOD WATCH IS IN EFFECT THIS AFTERNOON AND EVENING FOR THE
POTOMAC HIGHLANDS...WHERE THE RISK OF FLASH FLOODING IS HIGHEST.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS IN EFFECT. RELAY REPORTS OF SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 27, 5:00 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
600 PM EDT FRI MAY 27 2011
MDZ502-272215-
CENTRAL AND EASTERN ALLEGANY MD-
600 PM EDT FRI MAY 27 2011
...STRONG THUNDERSTORM TO AFFECT CENTRAL AND EASTERN ALLEGANY
COUNTY...
AT 600 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
EAST OF FLINTSTONE...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE RURAL ALLEGANY COUNTY
.
PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH CAN
BE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE
TREE BRANCHES. TAKE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3972 7834 3962 7850 3973 7861 3973 7860
3973 7835
TIME...MOT...LOC 2200Z 244DEG 20KT 3972 7849
BAJSpecial weather statement, May 27, 5:13 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
613 PM EDT FRI MAY 27 2011
VAZ056-272245-
SPOTSYLVANIA VA-
613 PM EDT FRI MAY 27 2011
...STRONG THUNDERSTORMS TO AFFECT SPOTSYLVANIA COUNTY...
AT 613 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES SOUTHWEST OF GLENORA TO 11 MILES
SOUTHEAST OF PARTLOW...MOVING NORTH AT 40 MPH.
LOCATIONS IMPACTED INCLUDE PARTLOW AND MASSAPONAX.
PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH CAN
BE EXPECTED WITH THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE
TREE BRANCHES. TAKE SHELTER UNTIL THE STORMS HAVE PASSED.
&&
LAT...LON 3802 7775 3804 7775 3810 7785 3821 7786
3824 7738 3821 7740 3799 7764
TIME...MOT...LOC 2213Z 186DEG 33KT 3803 7788 3800 7746
BAJSpecial weather statement, May 27, 5:16 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
616 PM EDT FRI MAY 27 2011
VAZ030-039-040-050>052-055-056-501-502-272300-
ORANGE VA-STAFFORD VA-MADISON VA-CULPEPER VA-RAPPAHANNOCK VA-
NORTHERN FAUQUIER VA-WARREN VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-SOUTHERN FAUQUIER VA-
SPOTSYLVANIA VA-
616 PM EDT FRI MAY 27 2011
...STRONG THUNDERSTORMS TO AFFECT ORANGE...STAFFORD...MADISON...
CULPEPER...RAPPAHANNOCK...NORTHERN FAUQUIER...WARREN...PRINCE
WILLIAM/MANASSAS/MANASSAS PARK...SOUTHERN FAUQUIER AND SPOTSYLVANIA
COUNTIES...
AT 616 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES SOUTHWEST OF WOODVILLE TO LAKE OF THE
WOODS...MOVING NORTH AT 35 MPH.
LOCATIONS IMPACTED INCLUDE BEALETON...WARRENTON AND HUME.
DIME-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH
THESE STORMS.
&&
LAT...LON 3891 7815 3869 7744 3823 7766 3857 7832
TIME...MOT...LOC 2216Z 199DEG 29KT 3861 7818 3837 7772
BAJ
Local storm report, May 27, 5:28 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
628 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL PLEASANT VALLEY 39.71N 78.64W
05/27/2011 M0.75 INCH ALLEGANY MD PUBLIC
&&
EVENT NUMBER LWX1100819
CJLSpecial weather statement, May 27, 5:37 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
637 PM EDT FRI MAY 27 2011
MDZ016-VAZ051-055>057-502-272315-
KING GEORGE VA-STAFFORD VA-CULPEPER VA-SOUTHERN FAUQUIER VA-
CHARLES MD-SPOTSYLVANIA VA-
637 PM EDT FRI MAY 27 2011
...STRONG THUNDERSTORMS TO AFFECT KING GEORGE...STAFFORD...
CULPEPER...SOUTHERN FAUQUIER...CHARLES AND SPOTSYLVANIA COUNTIES...
AT 637 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTH OF CHANCELLORSVILLE TO LAMBS
CREEK...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE POTOMAC CREEK...AQUIA CREEK AND STAFFORD.
WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORMS HAVE PASSED.
&&
LAT...LON 3819 7768 3857 7770 3849 7731 3840 7730
3834 7724 3835 7717 3838 7712 3836 7722
3839 7726 3848 7728 3849 7728 3844 7705
3840 7712 3837 7711 3819 7725 3819 7726
3824 7723 3822 7730 3824 7736 3818 7743
TIME...MOT...LOC 2237Z 205DEG 30KT 3827 7762 3826 7725
BAJLocal storm report, May 27, 5:39 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
639 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 1 SW ECKHART MINES 39.64N 78.91W
05/27/2011 E0.88 INCH ALLEGANY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1100820
CJLThunderstorm Wind, Spotsylvania
- When
- May 27, 5:40 PM EST
- Where
- Spotsylvania County, 1.1 mi E of Five Mile
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.281, -77.530
Large limbs were snapped off small to medium-sized trees.
Thunderstorm Wind, Spotsylvania
- When
- May 27, 5:42 PM EST
- Where
- Spotsylvania County, 0.97 mi E of Five Mile
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.278, -77.532
Multiple three to five inch branches were down near the intersection of Castlebridge Road and Salem Run Boulevard.
Thunderstorm Wind, Fredericksburg (C)
- When
- May 27, 5:44 PM EST
- Where
- Fredericksburg (C) County, 0.21 mi WNW of Fredericksburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.301, -77.474
Multiple four inch limbs were down on the campus of the University of Mary Washington.
Thunderstorm Wind, Stafford
- When
- May 27, 5:58 PM EST
- Where
- Stafford County, Stafford
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 38.420, -77.400
Multiple trees and power lines were down near Decatur Road.
Thunderstorm Wind, Loudoun
- When
- May 27, 6:00 PM EST
- Where
- Loudoun County, 1.65 mi S of Bloomfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.007, -77.806
A tree was down on Takaro Farm Lane.
Thunderstorm Wind, Prince William
- When
- May 27, 6:10 PM EST
- Where
- Prince William County, 0.74 mi SW of Independent Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 38.621, -77.438
Trees were down along Joplin Road south of Independent Hill.
Thunderstorm Wind, Prince William
- When
- May 27, 6:15 PM EST
- Where
- Prince William County, 1.3 mi ENE of Woodbridge Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 38.688, -77.298
Several trees were down in Lake Ridge.
Thunderstorm Wind, Loudoun
- When
- May 27, 6:18 PM EST
- Where
- Loudoun County, 1.57 mi SSE of Aldie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 38.948, -77.622
A tree that was eight inches in diameter was down near the intersection of Routes 15 and 50.
Thunderstorm Wind, Fairfax
- When
- May 27, 6:30 PM EST
- Where
- Fairfax County, 1 mi SSE of Sideburn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 38.788, -77.291
Several one to two inch diameter trees were down near the intersection of Coffer Woods Road and Burke Centre Parkway.
Thunderstorm Wind, Fairfax
- When
- May 27, 6:35 PM EST
- Where
- Fairfax County, 1.05 mi NE of Oakton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 38.892, -77.288
A tree that was eight inches in diameter was down near the intersection of Routes 15 and 50.
Thunderstorm Wind, Fairfax
- When
- May 27, 6:41 PM EST
- Where
- Fairfax County, 0.69 mi N of Chesterbrook Gardens
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 38.910, -77.200
Large limbs were snapped and thrown into neighboring yards by thunderstorm winds.
Thunderstorm Wind, Fairfax
- When
- May 27, 6:43 PM EST
- Where
- Fairfax County, 0.04 mi W of Franklin Park
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.920, -77.151
A thunderstorm wind gust was estimated to be around 60 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Pennsylvania, May 27, 2011$120,000 · EF1 · 27 events
- Flash Flooding and Damaging Wind in New York, May 27 to 28, 2011$910,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in New York, May 27, 2011$55,000 · 1.75 in hail · 21 events
- Flash Flooding and Hail in North Carolina, May 27, 2011$27,000 · 1.75 in hail · 25 events
- Hail and Damaging Winds in Vermont, May 27, 2011$24,000 · 1.75 in hail · 15 events
- Debris Flows and Flooding in Washington, May 27 to 31, 2011$39,000 · 4 events
- Hail and Damaging Winds in South Carolina, May 27, 2011$27,000 · 2 in hail · 9 events
- Hail and Damaging Winds in Florida, May 27, 20111.75 in hail · 14 events
- Flash Flooding and Debris Flows in Puerto Rico, May 27 to 28, 201112 events
- Hail in Washington, May 27 to 31, 2011$15,000 · 0.25 in hail · 3 events
- Hail and Damaging Wind in Missouri, May 27, 2011$5,000 · 1 in hail · 11 events
- Rip Current in South Carolina, May 27, 20111 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 312773, 312774, 312775, 312776, 312784, 312777, 312778, 312779, 312782, 312780, 312781, 312783.